MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C9320
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Abdominal Pain (1685); Dyspnea (1816); Abdominal Distention (2601)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient experienced fullness, stomach tightness, and shortness of breath.The patient was connected for peritoneal dialysis (pd) therapy at the time of this event.During troubleshooting, it was determined that the estimated night ultrafiltration (uf) setting was too low.The patient would raise the bed slightly to help with drain speed in the meantime and would sit up during the extra drain required to drain all remaining uf more efficiently.At the time of this report, pd therapy was ongoing.No additional information is available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was not received for evaluation; therefore, a device analysis could not be completed; however, the sharesource log files associated with amia cycler were reviewed.Review of the device programming revealed the programmed estimated night uf (600ml) may have been set too low for the most recent therapies.The log data of the seven most recent therapies showed the patient¿s average uf was approximately 1500 ml.Based on the device log analysis, the probable cause of the reported event was determined to be the programmed estimated night uf being set too low.The amia automated pd system patient guide explains the estimated night uf settings, provides treatment and programming answers on the settings.The guide also provides warnings regarding settings being set too low.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AMIA AUTOMATED PD SYSTEM
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BENCHMARK ELECTRONICS INC.
4065 theurer blvd
winona MN 55987
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key17852847
Report Number1416980-2023-04959
Device Sequence Number3390490
Product Code FKX
UDI-Device Identifier00085412490120
UDI-Public(01)00085412490120
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C9320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown